Download this article
Download this article For screen
For printing
Recent Issues
Volume 6, Issue 1
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2578-5885
ISSN (print): 2578-5893
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
An index theorem on asymptotically static spacetimes with compact Cauchy surface

Dawei Shen and Michał Wrochna

Vol. 4 (2022), No. 4, 727–766

We consider the Dirac operator on asymptotically static Lorentzian manifolds with an odd-dimensional compact Cauchy surface. We prove that if Atiyah–Patodi–Singer boundary conditions are imposed at infinite times then the Dirac operator is Fredholm. This generalizes a theorem due to Bär and Strohmaier (Amer. J. Math. 141:5 (2019), 1421–1455) in the case of finite times, and we also show that the corresponding index formula extends to the infinite setting. Furthermore, we demonstrate the existence of a Fredholm inverse which is at the same time a Feynman parametrix in the sense of Duistermaat and Hörmander. The proof combines methods from time-dependent scattering theory with a variant of Egorov’s theorem for pseudodifferential hyperbolic systems.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Dirac operator, index theory, microlocal analysis, hyperbolic partial differential equations
Mathematical Subject Classification
Primary: 35P25, 58J20, 58J40, 58J47
Secondary: 58J30, 58J45
Received: 1 June 2021
Revised: 9 December 2021
Accepted: 22 March 2022
Published: 21 January 2023
Dawei Shen
Laboratoire Jacques-Louis Lions
Sorbonne Université
Michał Wrochna
CY Cergy Paris Université